Alert archive / Texas / Marine Weather Statements in 2008
Marine Weather Statement 21, NWS Brownsville, TX
NWS Brownsville, TX issued this marine weather statement at Oct 22, 2008, 4:17 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2008, 4:17 AM CDT (09:17 UTC)
- Expired
- Oct 22, 2008, 12:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS74 KBRO 220917 MWSBRO MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 417 AM CDT WED OCT 22 2008 GMZ130-132-135-150-155-170-175-221700- /X.NEW.KBRO.MA.S.0021.081022T0917Z-081022T1700Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 417 AM CDT WED OCT 22 2008 ...STRONG NORTH WINDS EXPECTED ACROSS MARINE AREAS THURSDAY MORNING... A FAST MOVING COLD FRONT WILL MOVE FROM NORTH TO SOUTH ACROSS THE LOWER TEXAS COASTAL WATERS AND LAGUNA MADRE THURSDAY MORNING. THE COLD FRONT WILL ARRIVE IN NORTHERN SECTIONS AFTER MIDNIGHT AND WILL BE SOUTH OF SOUTH PADRE ISLAND BY ABOUT DAWN...OR AROUND 7 AM. NORTH WINDS ARE EXPECTED TO INCREASE TO AROUND 30 KNOTS FOR SEVERAL HOURS THURSDAY MORNING IN THE WAKE OF THE FRONT...WITH GALE FORCE GUSTS POSSIBLE. SEAS WILL BUILD QUICKLY TO 8 OR 9 FEET OFFSHORE. NORTH WINDS WILL WEAKEN THURSDAY AFTERNOON...CONTINUING TO GRADUALLY DECREASE THROUGH FRIDAY. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FROM THURSDAY MORNING THROUGH THURSDAY NIGHT OR FRIDAY MORNING. BOATERS SHOULD NOT VENTURE FROM PORT THURSDAY MORNING DUE TO THE HAZARDOUS WINDS AND SEAS EXPECTED BEHIND THE COLD FRONT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this marine weather statement went out at Oct 22, 3:06 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Oct 22, 3:06 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 306 AM CDT WED OCT 22 2008 .DISCUSSION... THE MAIN FORECAST HIGHLIGHT FOR THE NEXT WEEK WILL BE THE 2 COLD FRONTS EXPECTED...ONE IN ABOUT 24 HOURS...AND ONE NEXT MONDAY OR TUESDAY. THE FIRST COLD FRONT HAS JUST ENTERED THE NORTHERN PANHANDLE...WITH GUSTY NORTH WINDS OF 25 TO 35 MPH. AIR BEHIND THIS FRONT IS COLD...BUT NOT POLAR COLD...SO WILL MODIFY SOME AS IT TRAVERSES TEXAS. TIMING LOOKS TO BE AROUND MIDNIGHT FOR HBV AND ZAPATA...AND RIGHT AROUND SUNRISE IN THE LOWER VALLEY. WINDS WILL WHIP AROUND TO THE NORTH 20G30 MPH. COLDER AIR WILL FILTER IN TOMORROW MORNING...BUT ENOUGH HEATING WILL ALLOW TEMPS TO RISE INTO THE LOWER 70S BEFORE LEVELING OFF BY NOON...THEN REMAINING STEADY OR SLOWLY FALLING THROUGH THE DAY. SINCE SOUTHEAST WINDS HAVE HAD LITTLE CHANCE TO BRING DEEPER GULF MOISTURE BACK INTO THE REGION...POPS WILL BE HINDERED...ESPECIALLY OUT WEST...AND WILL LIKELY BE LIMITED TO RIGHT ALONG THE FRONT. A LITTLE THUNDER IS POSSIBLE...MAINLY RIGHT ALONG THE COAST WITH THE BETTER INSTABILITY. TUESDAY NIGHT LOWS WILL RUNS 5 TO 10 DEGREES BELOW AVERAGE IN THE UPPER 50S WHILE TEMPERATURES WILL FALL TO AROUND 50 FOR HBV AND BKS. IF SKIES CLEAR ANY FASTER THURSDAY NIGHT...LOWS COULD FALL ANOTHER 3 TO 5 DEGREES FURTHER. HIGH PRESSURE BEHIND THE FRONT WILL SETTLE INTO TEXAS. SKIES WILL CLEAR BY FRIDAY MORNING...WITH GREAT WEATHER FOR THE WEEKEND. MODELS ARE PICKING UP ON THE NEXT FRONT...BUT ARE STILL AT ODDS ON WHAT DAY IT WILL ARRIVE...GFS ON MONDAY MORNING...ECMWF ON TUESDAY MORNING. FEEL CONFIDENT THAT THERE WILL BE A FRONT...BUT WITH TIMING ISSUES...HAVE SPLIT THE DIFFERENCE FOR NOW WITH PASSAGE MONDAY AFTERNOON. WINDS HEAD OF THE SECOND FRONT WILL NOT HAVE ANY TIME TO BRING GULF MOISTURE BACK NORTHWEST...SO THERE WILL BE MINIMAL TO NO RAINFALL WITH THAT FRONT. THE AIR BEHIND THIS FRONT HAS MORE OF A POLAR AIRMASS...SO TEMPS BEHIND IT COULD BE EVEN COOLER THAN THE FIRST FRONT. WILL WAIT FOR MORE MODEL RUNS TO CONFIRM. && .AVIATION... PATCHY FOG WITH FOUR MILE VISIBILITY MAY DEVELOP BEFORE SUNRISE. ANY FOG IS EXPECTED TO BE SHALLOW...AND SHOULD HAVE LITTLE EFFECT ON MORNING FLIGHTS AT REGIONAL AIRPORTS. ISOLATED SHOWERS HAVE DEVELOPED OVER THE MARINE AREAS EARLY THIS MORNING...AND MAY MOVE INLAND AS WELL. THESE SHOWERS ARE SMALL HOWEVER...AND RAIN AMOUNTS SHOULD BE LIGHT. OTHERWISE...VFR CONDITIONS ARE EXPECTED DURING THE DAY THROUGH TONIGHT...WITH LIGHT SOUTHEAST WINDS AND A FEW TO SCT LOW CLOUDS. A WIND SHIFT TO BREEZY NORTH WILL OCCUR THURSDAY MORNING AFTER 3 A.M. WHEN A COLD FRONT BLOWS THROUGH. EXPECT GUSTY WINDS TO FOLLOW FRONTAL PASSAGE AND PERSIST THROUGH AROUND MID DAY. ISOLATED TO SCATTERED SHOWERS WILL BE POSSIBLE WITH THE FRONT...WITH AN EMBEDDED THUNDERSTORM AS WELL...BUT THE WIND SHIFT TO NORTH AND THE ENSUING MORNING GUSTINESS WILL BE THE MAIN CONCERN. ONLY TEMPO MVFR POSSIBLE IN SPOTTY RAIN SHOWERS. && .MARINE... BUOY020 REPORTS LIGHT SOUTH SOUTHEAST SURFACE WINDS WITH SEAS AT 3.3 FEET EARLY THIS MORNING. THE SEAS ARE MOSTLY EAST SWELL WITH A 6 SECOND PERIOD. WINDS OVER THE LAGUNA MADRE ARE LIGHT EAST TO SOUTHEAST. ISOLATED SHOWERS ARE MOVING NORTHWEST OVER THE MARINE AREAS THIS MORNING ON THE PREVAILING SOUTHEAST WIND. LIGHT TO MODERATE SOUTHEAST WINDS AND LOW SEAS WILL CONTINUE TODAY AND THIS EVENING ACROSS THE MARINE AREAS. WINDS WILL DROP OFF AROUND MIDNIGHT AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. NORTH WINDS WILL BECOME STRONG OVER THE NORTHERN MARINE ZONES BY AROUND 3 A.M. WHILE THE 30 KNOT WINDS ALONG THE COLD FRONT WILL ARRIVE OFF SOUTH PADRE ISLAND JUST BEFORE DAWN. STRONG NORTH WINDS OF 25 TO 30 KTS WILL LAST MOST OF THE MORNING BEFORE BEGINNING TO EASE UP IN THE AFTE ARE POSSIBLE. SEAS WILL ALSO BUILD...BUT SINCE WINDS WILL BEGIN TO WEAKEN LATER IN THE DAY...A FULLY DEVELOPED SEA IS NOT EXPECTED. NONETHELESS...WAVE MODELS ARE SHOWING SEAS BUILDING TO 7 OR 8 FEET BY AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL MOST OF THE DAY...CONTINUING INTO THE EVENING AND POSSIBLY OVERNIGHT FOR SEAS. SHOWERS WITH EMBEDDED THUNDERSTORMS ARE ALSO POSSIBLE DURING THE MORNING HOURS AS THE FRONT MOVES THROUGH...WITH IMPROVING SKIES BY AFTERNOON. HIGH PRESSURE IS EXPECTED TO SETTLE OVER THE AREA IN THE WAKE OF THE FRONT...WITH A WEAK PRESSURE GRADIENT. WHILE WINDS AND SEAS MAY STILL BE SLIGHTLY HIGHER...OR MODERATE...ON FRIDAY...WINDS WILL BE LIGHT WITH LOW SEAS BY SATURDAY. MODERATE ONSHORE WINDS ARE EXPECTED SUNDAY AND MONDAY. A SECONDARY SURGE OF HIGH PRESSURE WILL HELP BOOST NORTHEAST WINDS AGAIN LATE MONDAY THROUGH EARLY TUESDAY...AND EXERCISE CAUTION OR LOW END SMALL CRAFT ADVISORY CONDITIONS COULD DEVELOP AND PERSIST FOR A COUPLE OF DAYS UNTIL THE HIGH PRESSURE CENTER OVER NORTH TEXAS SHIFTS EAST. && .HYDROLOGY... THE RIO GRANDE AT THE SAN BENITO GAUGE REMAINS HIGH WITH THE LATEST STAGE NEAR 48.8 FEET. MEANWHILE...THE RIO GRANDE AT THE LOWER BROWNSVILLE GAUGE IS CURRENTLY NEAR 22.0 FT. THE LATEST GUIDANCE FROM THE WGRFC INDICATES THAT THE RIVER AT THE SAN BENITO AND LOWER BROWNSVILLE LOCATIONS WILL FALL SLOWLY THROUGH OCTOBER 26TH. THE RIVER IS NOT EXPECTED TO REACH OR EXCEED FLOOD STAGE AT EITHER GAUGE. HOWEVER...THE RIO GRANDE AT SAN BENITO WILL LIKELY REMAIN ABOVE THE ACTION STAGE OF 44.0 FEET INTO THIS COMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 84 64 73 58 / 0 30 30 0 BROWNSVILLE 86 63 73 56 / 0 30 30 0 HARLINGEN 87 61 74 54 / 0 30 30 0 MCALLEN 87 61 74 53 / 0 30 20 0 RIO GRANDE CITY 88 61 73 53 / 0 20 20 0 SOUTH PADRE ISLAND 81 65 73 62 / 0 30 30 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 64/54
Hazardous weather outlook, Oct 21, 5:15 AM CDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 515 AM CDT TUE OCT 21 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-221015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 515 AM CDT TUE OCT 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COLD FRONT IS EXPECTED TO REACH DEEP SOUTH TEXAS THURSDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS COULD BE EXPERIENCED IN THE WAKE OF THE FRONT. ISOLATED SHOWERS ARE EXPECTED WITH THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CASTILLO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 5:42 PM CDT | Small Craft Advisory | BRO | 25 hr |
Nearby
Marine Weather Statements in Texas, 2008Every marine weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.